Author + information
- Ahmed Kasem1
Patient initials or identifier number
Relevant clinical history and physical exam
This is a 45 years old male, patient with known h/o DM, dyslipidemia, cigarette smoker and morbidly obese; he presented to ER with severe typical chest pain and with nausea,vomiting, where he was diagnosed as acute inferior wall MI.
Vital signs: BP 127/73, HR 85 bpm, RR 19, Po2 99%.
Clinically: Chest clear, normal heart sounds, on additional sounds.
Relevant test results prior to catheterization
ECG: S-T elevation in II,III, avF.
Cardiac enzymes: Troponin 68, CK-MB 101, CK 2191.
Relevant catheterization findings
CA showed: no significant stenosis in left coronary system but RCA was totally occluded. JR4 guide catheter used but it was not aligned so, it was replaced by AR guide catheter BMW wire crossed successfully and recanalize the occluded RCA, but the patient stated to had frequent PVCs and then suddenly develop VF where 200 J DC shock de fibrillated to sinus bradycardia that respond to 0.5 mg atropine with improvement of HR &BP.
Then direct stenting Resolute onyx 3 × 38 mm 16 ATM but the patient became distressed, agitated with nausea, vomiting, severe chest pain,and develop VT with stable BP where amiodarone 300 mg/10 min then he developed junctional rhythm then became hypotensive 80/50 (Dopamine 10 mic/kg/min started) and again frequent PVCs then VT and arrested by VF and Torsa De Pointes where CPR Started (4 MIN) with Intubation & MV and 2 gm magnesium iv then polymorphic VT was seen which respond to DC shock 200J converted to sinus rhythm but few minutes he developed ACCELERATED junctional rhythm, so another antiarrhythmic drug xylocaine was given but again with the final injection, he developed VF that respond to DC shock 200 j.
The patient transferred to ICU on MV and Iv dopamine 15 mic/kg/min, iv tirofiban 0.25 mic/kg/min loading then 0.15 mic/kg/min for 24 hour.
BP115/66, HR 98 bpm sinus rhythm.
Lab: Troponin 132, CK-MB 130, CK 2570
He was sedated while intubation (low dose propafol and fentanyl).
2nd day morning in ICU:
BP 135/75,HR 88 bpmsinus rhythm
Chestwas clear with good bilateral air entry
Lab: Troponin 115, CK-MB92, CK 1795
Dopamine stopped, propafol and fentanyl discontinued.
Clopidogrel 150 mg was started
MV weaning started
Finally,the patient saved and went home after 3 days.
Re perfusion Injury is the Conversion of reversibly injured endothelial and myocardial cells to irreversibly injured cells during the peri-re perfusion period. Re perfusion arrhythemia storm is one of the serious complication of re-perfusion injury but aggressive management is critical to save the live of the patient.